It has been an emotion-filled past 2 weeks for me on both the work front and health status.
results on potassium level showed that the level is back to normal range.
I asked whether I should continue with Micardis since my blood pressure during
the period I stopped the medication is perfectly normal. I somewhat suspect
that diagnosis of hypertension way before the diagnosis of SLE could be lupus
related. And since I have my lupus under-control now, whether it would be
mean that I can stop the hypertension medication. The answer from doc is to
continue to take the Micardis (even though it may elevate potassium level). His
reason - I have evidence of renal inflammation (in medical term - it is called
nephritis) in the initial stage of my SLE and mild protein in the urine.
Micardis is useful to help control renal disease and therefore I should
continue to take 40mg daily. I suppose that means I also need to watch my diet
and not to take too much high potassium foods.
recently, I wake up with pain on the big toe joint. I thought it was a
sprained joint from walking too much the day before. Didn't think too much
about and thought it would heal after a day or so with some massage. The
next day, the pain became worse and I noticed the foot has become
swollen. It then daunted on me that it might be gout - though I has never
had it before. I read up about gout on the internet and learned that gout
is due to uric acid accumulating at joints and cause it to be inflamed (commonly
occurred at the big toe - a condition called podagra). A diet of too much
protein may cause too much uric acid for the kidney to excrete it, especially
if the kidney function is not efficient - perhaps like mine. while I waited for
the next day to see a doc, I also decided to self-medicate with Naproxen Sodium
(Synflex) - a NSAID that I used sparingly for margarine or severe menses
cramps. While this medicine is effective for pain and inflammation and
also can be used for gout, it is harsh on kidney thus I used it only when
necessary or in low dose. I had one tablet in the night and by next
morning - the pain and the swell have both subsided. The doc visit was
abandoned since I reckoned that the doc would prescribe the same medicine or if
not, give me prednisolone that I would be reluctant to start.
reflection, I wonder why my health is being hit by one thing by another
recently. Stress could be a trigger since I have dealing with difficult
work matters in recent weeks and some involve personnel issues which is
emotional straining for me. Diet could be another factor - but now I am
in a fix - I actually do not know how to eat anymore since I need to exclude
potassium rich food and also protein rich food... I really do not know how have
a balance diet then. Think I am giving up on this front and just continue
to eat everything in moderation and don't care about their potassium or protein
level. Maybe that will make it happier and also help in my health!